MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT

MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT
Model Number MICTI50041M
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
During scheduled removal of the device for end of use, it is noted that the port catheter is damaged 2-3cm from the port reservoir, not yet fractured/embolized.The device was removed without further problems.
 
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for the device return for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 5f dignity port, locking collar, and approximately 36 cm of the lumen were returned for evaluation.Visual inspection revealed the locking collar is cracked and slightly compressed.It is unknown when the damage occurred-during insertion or removal of the device.The lumen has a tear approximately 2.5 cm from the port stem.The tear extends almost the entire circumference of the lumen and has jagged edges.A great deal of blood was noted in the lumen distal to the tear.A guidewire was inserted through the tear to remove the blood but would only advance 20 cm past the tear before reaching a total obstruction.The guidewire was then inserted through the distal end of the lumen but would only advance 1 cm before stopping.It is unknown if these blood obstructions were in place at the time of the lumen tear or if the blood hardened sometime after removal.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.Medcomp engineering evaluated the complaint report and the sample.It was concluded that the catheter tear is most likely from pinch-off based on the location of the tear in relation to the port.Testing of port lumens was performed to substantiate this conclusion.All samples passed and exceeded expected performance requirements.The device was implanted and in use for more than 16 months with no reported issues.A definitive root cause could not be determined but is not likely manufacture related.The instructions for use (ifu) include multiple precautions related to the use of the port for power injection.Failure to follow the instructions may result in port system or lumen failure.These include the use of the correct syringe size, ensure patency of the catheter prior to power injection studies, and exceeding the maximum flow rate.The ifu also includes information regarding pinch off.Do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure.Clinical signs of pinch off include difficulty with blood withdrawal, resistance to infusion of fluids, patient position changes required for infusion of fluids or blood withdrawal.Radiologic signs of pinch off are also included in the ifu along with information on how to prevent it.Device was used for treatment, not diagnosis.

Brand Name
5F DIGNITY CT PORT
Common Device Name
DIGNITY CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key17481017
Report Number2518902-2023-00052
Device Sequence Number8684888
Product Code LJT
UDI-Device Identifier00884908089639
UDI-Public00884908089639
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Model NumberMICTI50041M
Device Catalogue NumberMICTI50041M
Device Lot NumberMPVZ670 S2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown